File(s) stored somewhere else

Please note: Linked content is NOT stored on University of Illinois at Chicago and we can't guarantee its availability, quality, security or accept any liability.

Standard finite elements for the numerical resolution of the elliptic Monge–Ampère equation: Aleksandrov solutions

journal contribution
posted on 01.04.2022, 17:20 by Gerard AwanouGerard Awanou
We prove a convergence result for a natural discretization of the Dirichlet problem of the elliptic Monge-Ampere equation using finite dimensional spaces of piecewise polynomial C1 functions. Discretizations of the type considered in this paper have been previously analyzed in the case the equation has a smooth solution and numerous numerical evidence of convergence were given in the case of non smooth solutions. Our convergence result is valid for non smooth solutions, is given in the setting of Aleksandrov solutions, and consists in discretizing the equation in a subdomain with the boundary data used as an approximation of the solution in the remaining part of the domain. Our result gives a theoretical validation for the use of a non monotone finite element method for the Monge-Ampere equation.

Funding

Mixed Finite Elements, Monge-Ampere equation and Optimal Transportation | Funder: Directorate for Mathematical & Physical Sciences | Grant ID: 1319640

History

Citation

Awanou, G. (2017). Standard finite elements for the numerical resolution of the elliptic Monge–Ampère equation: Aleksandrov solutions. ESAIM Mathematical Modelling and Numerical Analysis, 51(2), 707-725. https://doi.org/10.1051/m2an/2016037

Publisher

EDP Sciences

issn

0764-583X